Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Louisville, KY

July 28, 2001Clinton County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 28, 2001, 5:04 PM CDT for Clinton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2001, 5:04 PM CDT (22:04 UTC)
Expired
Jul 28, 2001, 7:15 PM CDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clinton County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 282206
FFWLMK
KYC053-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM CDT SAT JUL 28 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 715 PM CDT

* AT 501 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 7 MILES WEST OF ALBANY...OR ABOUT 45 MILES SOUTHWEST OF
  SOMERSET...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CUMBERLAND CITY.

EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS.

REPORT SEVERE lWEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3684 8523 3664 8529 3663 8501 3682 8504

KIRKPATRICK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:00 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 28, 12:00 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT SAT JUL 28 2001

WE WILL ISSUE FFA FOR ENTIRE FA TNGT. WIL MAKE THIS BRIEF...MAY NEED
FFW IN THE NEAR TERM OVER PARTS OF CURRENT FFA.

PCPT WATER IN EXCESS OF 2 INCHES HAS OVERSPRD FA IN WAKE OF WARM FNT
FROM CVG TO JKL. WITH HEATING/INCRSG CAPES AND APPROACH OF UPR LVL
IMPLSE...SHWRS AND STORMS HAVE BLOSSOMED ATTM...MOST IN A 2000 J/KG
CAPE AXIS FROM SWRN FA TO NEAR SDF.

DIURNAL ACTIVITY SHUD DIMINISH A BIT TNGT BEFORE UPR MSP VLY SHRT WV
REACHES LWR OH VLY AND INCREASES ACTIVTY AGAIN. INCRSG LLJ/WAA IN
ADVANCE OF SFC LO COMBINED WITH FAVORABLE MID/HI LVL DYNAMICS
(DIVERGENCE) ON SRN EDGE OF WLYS SHUD PRODUCE AREAS OF EXCESSIVE
RAINFALL(PRIMARILY OVER NRN/ERN FA).

CORRIDOR OF DEEP MOIST TO SLOLY SLIP THRU RGN ON SUNDAY. WILL CONT
TO MENTION HIGHEST POPS EAST AND SOUTH.

HAVE STAYED CLOSE TO GUIDE TEMPS THIS FCST CYCLE WITH CLDS AND PCPN
DOMINANT.

COORDNTD WITH PAH...IND...RFC.  JKL AND ILN FFA IN AFFECT TO OUR NE
AND E.

.SDF...FLASH FLOOD WATCH TONIGHT ALL OF CENTRAL KY AND SOUTH CENTRAL
       INDIANA.

KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:47 PM CDTFlash Flood WarningLMKBourbon, Harrison, Nicholas, Scott118 min
Jul 28, 4:49 PM CDTFlash Flood WarningLMKMadison2 hr
Jul 28, 6:40 PM CDTFlash Flood WarningLMKBourbon, Scott2 hr

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.